# SDR CA061104001

- Difficulty date: November 1, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Braero BAE125800A
- Aircraft time: 6,091 hours
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Plate
- Part number: 258TF4331
- Condition: Corroded
- Location: Horizontal Stab
- Part time: 6,160 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) UPON VISUAL INSPECTION AND CLEANING OF ATTACHMENT LUG AREA OF VERTICAL FIN TO HORIZONTAL STABILIZER, MECHANIC NOTICED MATERIAL FLAKING OFF OF ONE BOLT HOLE. FURTHER INSPECTION REVEALED EXFOLIATION CORROSION. SINCE THIS TYPE OF CORROSION IS DIFFICULT TO DETECT VISUALLY IT WAS ONLY WHEN THE MECHANIC WAS CLEANING THE AREA THAT HE NOTICED THE DAMAGE. UPON CONSULTATION WITH THE MANUFACTURER (RAYTHEON) THE CORROSION WAS REMOVED TO DETERMINE THE EXTENT OF PENETRATION AND COVERAGE (PHOTO ILLUSTRATION) WHICH WAS DETERMINED TO BE OUT-OF-TOLERANCE AND REQUIRED REPLACEMENT OF THE REINFORCEMENT PLATE. THIS DEFECT WAS THE FIRST TIME THE MANUFACTURER HAD COME ACROSS. ESPECIALLY SIGNIFICANT WAS THE FACT THAT IT WAS EXFOL
